Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 164, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 23, 2005, 4:00 PM CDT for Miller County, Missouri. It was in force for 39 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2005, 4:00 PM CDT (21:00 UTC)
- Expired
- Jul 23, 2005, 4:39 PM CDT
- In force
- 39 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Miller County, MO
The radar
The Springfield radar (KSGF), 146 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 4:13 PM CDT | TSTM WND DMG | St Anthony, MO | LARGE TREE BLOCKING HIGHWAY A NEAR ST. ANTHONY |
| Jul 23, 4:13 PM CDT | TSTM WND DMG | St Anthony, MO | LARGE TREE BLOCKING HIGHWAY A NEAR ST. ANTHONY |
| Jul 23, 4:30 PM CDT | TSTM WND DMG | Iberia, MO | TREES DOWN ACROSS HIGHWAY 42 |
| Jul 23, 4:30 PM CDT | TSTM WND DMG | Iberia, MO | TREES DOWN ACROSS HIGHWAY 42 |
| Jul 23, 4:42 PM CDT | TSTM WND DMG | St Anthony, MO | TREES DOWN ACROSS PIONEER ROAD NEAR ST. ANTHONY |
| Jul 23, 4:42 PM CDT | TSTM WND DMG | St Anthony, MO | TREES DOWN ACROSS PIONEER ROAD NEAR ST. ANTHONY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1291 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 1953 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 232059 SVRSGF MOC131-232215- /O.NEW.KSGF.SV.W.0164.050723T2100Z-050723T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 400 PM CDT SAT JUL 23 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MILLER COUNTY IN CENTRAL MISSOURI. * UNTIL 515 PM CDT. * AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ST. ELIZABETH...OR 19 MILES EAST OF OSAGE BEACH. THE THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN MILLER COUNTY...INCLUDING THE TOWNS OF SAINT ELIZABETH AND ST. ELIZABETH. WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 3832 9219 3828 9240 3806 9245 3806 9218 $$ IZZI
3 follow-up statements
000 WUUS53 KSGF 232102 CCA SVRSGF MOC131-232215- /O.COR.KSGF.SV.W.0164.050723T2100Z-050723T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTED NATIONAL WEATHER SERVICE SPRINGFIELD MO 400 PM CDT SAT JUL 23 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MILLER COUNTY IN CENTRAL MISSOURI. * UNTIL 515 PM CDT. * AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF ST. ELIZABETH...OR 17 MILES EAST OF OSAGE BEACH. THE THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE... 6 MILES SOUTH OF ST. ELIZABETH BY 515 PM CDT. THE TOWN OF SAINT ELIZABETH IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 3832 9219 3828 9240 3806 9245 3806 9218 $$ IZZI
000 WWUS53 KSGF 232123 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 423 PM CDT SAT JUL 23 2005 MOC131-232215- /O.CON.KSGF.SV.W.0164.000000T0000Z-050723T2215Z/ MILLER MO- 423 PM CDT SAT JUL 23 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR MILLER COUNTY UNTIL 515 PM CDT... AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF ST. ELIZABETH...OR 17 MILES EAST OF OSAGE BEACH. MOVEMENT WAS NEARLY STATIONARY. THE SEVERE THUNDERSTORM WILL BE... 6 MILES SOUTH OF ST. ELIZABETH BY 515 PM CDT. THE TOWN OF SAINT ELIZABETH IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. AT 413 PM...LAW ENFORCEMENT REPORTED THAT A LARGE TREE WAS UPROOTED AND BLOCKING THE ROAD NEAR SAINT ANTONY. HAIL WAS ALSO REPORTED IN THIS AREA. LAT...LON 3832 9219 3828 9240 3806 9245 3806 9218 $$ IZZI
000 WWUS53 KSGF 232139 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 439 PM CDT SAT JUL 23 2005 MOC131-232149- /O.CAN.KSGF.SV.W.0164.000000T0000Z-050723T2215Z/ MILLER MO- 439 PM CDT SAT JUL 23 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MILLER COUNTY HAS BEEN CANCELLED... AT 438 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3832 9219 3828 9240 3806 9245 3806 9218 $$ IZZI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:53 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 23, 2:53 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 253 PM CDT SAT JUL 23 2005 .DISCUSSION... ISOLATED PULSE THUNDERSTORMS ARE DEVELOPING AGAIN THIS AFTERNOON...A LITTLE EARLIER THAN YESTERDAY. THERE IS LITTLE IN THE WAY OF OBVIOUS SYNOPTIC SCALE FORCING...BUT A WEAK 500MB INVERTED TROUGH IS MOVING WEST UNDERNEATH THE THE UPPER RIDGE OVER THE ARKLATEX...WHILE ANOTHER IMPULSE IS ALSO MOVING SOUTHEAST THROUGH NW IL. HIGHER TERRAIN ALSO LIKELY AN INFLUENCE ON CONVECTION OVER NW AR WHERE BETTER MIDLEVEL MOISTURE IS ALSO EVIDENT. TYPICAL MIDSUMMER LOW SHEAR/HIGH INSTABILITY ENVIRONMENT WITH ML CAPES OF 2000-2500 J/KG WILL LEAD TO A FEW SEVERE PULSE STORMS. OVERALL STORM COVERAGE SHOULD BE MINIMAL. SHORT TERM FORECASTER HAS ALREADY UPDATED GRIDS TO ACCOUNT FOR THE CONVECTION. THE EXCESSIVE HEAT WARNING WILL CONTINUE THROUGH SUNDAY AT LEAST. TEMPERATURES/HEAT INDICES ARE PANNING OUT AS EXPECTED TODAY. WILL CONTINUE THE EXCESSIVE HEAT WARNING THROUGH TOMORROW. HOT WEATHER WILL CONTINUE MONDAY...BUT WITH CORE OF THE UPPER RIDGE MOVING EAST OF THE AREA...TEMPERATURES MAY BE A BIT COOLER (OR LESS HOT). THE RIDGE WILL GRADUALLY FLATTEN OUT LATE SUNDAY AND MONDAY. SHORTWAVE IMPULSES IN THE INCREASINGLY ZONAL FLOW OVER THE CENTRAL AND NORTHERN PLAINS WILL EXERT AN INCREASING INFLUENCE ON OUR WEATHER BY MIDWEEK. GFS/NAM/ECMWF ALL DRIVE A COLD FRONT THROUGH THE AREA LATE TUE/TUE NIGHT TO BRING RELIEF TO THE HEAT AND HOPEFULLY A CHANCE FOR ONE OR MORE ROUNDS OF ORGANIZED STORMS. THE RAIN IS DEFINITELY NEEDED. DSA && .AVIATION... ISOLATED THUNDERSTORMS WILL AFFECT THE AREA THROUGH MID EVENING. A COUPLE OF STORMS ARE DEVELOPING NEAR KSGF ALREADY SO HAVE AMENDED TAFS TO ACCOUNT FOR THIS. OTHER THAN LOCAL IFR CONDITIONS NEAR INTENSE STORMS...VFR CONDITIONS ARE EXPECTED THROUGH SUNDAY. && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...EXCESSIVE HEAT WARNING FOR ALL COUNTIES OF THE MISSOURI OZARKS. .KS...EXCESSIVE HEAT WARNING FOR CHEROKEE...CRAWFORD...AND BOURBON. WFO SGF
Hazardous weather outlook, Jul 23, 1:55 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 155 PM CDT SAT JUL 23 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 155 PM CDT SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. UNSEASONABLY HOT WEATHER WILL CONTINUE TODAY WITH HIGHS ABOVE 100 DEGREES IN MOST AREAS. MID TO LATE AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 105 TO 115 DEGREES. THE HOTTEST TEMPERATURES WILL GENERALLY OCCUR OVER WEST CENTRAL AND CENTRAL MISSOURI. ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS CANNOT BE RULED OUT...HOWEVER...MOST AREAS WILL REMAIN DRY. GIVEN THE STRONG DAYTIME INSTABILITY...ISOLATED SEVERE STORMS WITH STRONG WINDS AND DIME TO NICKEL SIZED HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE HOT WEATHER WILL CONTINUE ON SUNDAY AND INTO THE EARLY PORTION OF THE WORK WEEK...ALTHOUGH SLIGHTLY COOLER TEMPERATURES ARE EXPECTED MONDAY. A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE AREA LATE TUESDAY BRINGING A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS. FORTUNATELY...THIS WILL ALSO BRING COOLER AND LESS HUMID AIR INTO THE REGION. THUNDERSTORM CHANCES WILL LINGER INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... BECAUSE OF THE ISOLATED NATURE OF THUNDERSTORMS...SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Local storm report, Jul 23, 12:54 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1254 PM CDT SAT JUL 23 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL BROWNFIELD 37.67N 92.35W
07/22/2005 1.00 INCH LACLEDE MO EMERGENCY MNGR
OBSERVED BY THE FIRE DEPT. ON ROUTE K
0536 PM HAIL BROWNFIELD 37.67N 92.35W
07/22/2005 0.88 INCH LACLEDE MO EMERGENCY MNGR
0540 PM HAIL MACKS CREEK 37.97N 92.98W
07/22/2005 1.00 INCH CAMDEN MO EMERGENCY MNGR
0541 PM TSTM WND DMG BROWNFIELD 37.67N 92.35W
07/22/2005 LACLEDE MO EMERGENCY MNGR
WINDS ESTIMATED AT 70 MPH WITH NUMEROUS SMALL TREES
DOWN. LARGE HAIL OF UNKNOWN SIZE CAUSED CRACKED
AUTOMOBILE WINDSHIELDS.
0552 PM HAIL MACKS CREEK 37.97N 92.98W
07/22/2005 1.00 INCH CAMDEN MO BROADCAST MEDIA
QUARTER SIZE HAIL COVERING THE GROUND.
0600 PM HAIL 2 SW MACKS CREEK 37.95N 93.01W
07/22/2005 0.75 INCH CAMDEN MO PUBLIC
NEAR INTERSECTION OF 73 AND 54
0600 PM TSTM WND DMG 2 N FALCON 37.63N 92.38W
07/22/2005 LACLEDE MO LAW ENFORCEMENT
GOLF BALL SIZED HAIL AND ESTIMATED STRAIGHT LINE WINDS
OF 80 MPH. TREE LIMBS DOWN AT THE INTERSECTION OF
HIGHWAYS K AND AC.
0630 PM HAIL RICHLAND 37.85N 92.42W
07/22/2005 0.88 INCH PULASKI MO PUBLICSpecial weather statement, Jul 23, 3:02 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 302 PM CDT SAT JUL 23 2005 MOZ094-102-232100- BARRY-LAWRENCE- 302 PM CDT SAT JUL 23 2005 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWEST BARRY AND SOUTHWEST LAWRENCE COUNTIES UNTIL 400 PM CDT... AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MONETT...AND MOVING NORTHWEST AT 5 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. IZZI
Special weather statement, Jul 23, 3:08 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 308 PM CDT SAT JUL 23 2005 MOZ057-058-232100- MARIES-MILLER- 308 PM CDT SAT JUL 23 2005 ...SIGNIFICANT WEATHER ADVISORY FOR MARIES AND MILLER COUNTIES UNTIL 400 PM CDT... AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 7 MILES NORTH OF BELLE TO OSAGE BEACH. THESE STORMS ARE NEARLY STATIONARY. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. WINDS GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THESE STORMS. IZZI
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:03 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Pulaski | 42 min |
| Jul 23, 3:55 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 65 min |
| Jul 23, 4:18 PM CDT | Flash Flood Warning | SGF | Miller | 6 hr |
| Jul 23, 4:25 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence | 65 min |
| Jul 23, 4:38 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 42 min |
| Jul 23, 4:48 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 64 min |
| Jul 23, 5:06 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 56 min |
| Jul 23, 5:09 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 67 min |
| Jul 23, 5:33 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 51 min |
| Jul 23, 5:37 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 23 min |
| Jul 23, 5:48 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 71 min |
| Jul 23, 6:04 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.